Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Denver/Boulder, CO

June 1, 2021Morgan County, Colorado

NWS Denver/Boulder, CO issued this special weather statement at Jun 1, 2021, 2:23 PM MDT for Morgan County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2021, 2:23 PM MDT (20:23 UTC)
Expired
Jun 1, 2021, 3:15 PM MDT
In force
52 min
Issued by
NWS Denver/Boulder, CO

County Morgan County, CO

The radar

The Denver radar (KFTG), 80 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

230 
WWUS85 KBOU 012023
SPSBOU

Special Weather Statement
National Weather Service Denver CO
223 PM MDT Tue Jun 1 2021
 
COZ043-044-012115-
Central and South Weld County CO-Morgan County CO-
223 PM MDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WELD AND
NORTHWESTERN MORGAN COUNTIES UNTIL 315 PM MDT...

At 222 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Riverside Reservoir, or 27 miles east of Greeley,
moving southeast at 25 mph.

Penny size hail and wind gusts up to 45 mph will be possible with 
this storm.

Locations impacted include...
Wiggins, Jackson Reservoir, Orchard, Riverside Reservoir, Weldona and
Goodrich.

LAT...LON 4039 10380 4013 10412 4040 10432 4053 10414
      4053 10413
TIME...MOT...LOC 2022Z 319DEG 24KT 4047 10423 

$$

SCHLATTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 1, 11:58 AM MDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 1, 11:58 AM MDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1158 AM MDT Tue Jun 1 2021

.UPDATE...
Issued at 1153 AM MDT Tue Jun 1 2021

A little pocket of mid level moisture and instability will pass
over our area this afternoon. The showers at the leading edge of
the moisture weren't much and have largely dissipated. The models
have been insistent at developing showers and storms on the back
edge of this area where there's been less cloud cover and there
will be a little more instability. Even so, it is weak with
expected CAPEs ranging from around 400-800 J/kg, likely greatest
just east of the mountains and south of I-70. The clump of showers
developing north of Cheyenne is in this sweet spot, though it
could fill back a little into the clear air behind that. This
should pass near Denver in the middle of the afternoon. There is
significant drying coming quickly after that. Little to change in
the forecast at this time but we did speed up the decrease in
showers and clouds a little in the early evening.

&&

.SHORT TERM...(Today and tonight)
Issued at 340 AM MDT Tue Jun 1 2021

The mid level water vapor satellite picture are indicating a weak
upper trough in northern Wyoming moving southward in the north-
northwesterly flow aloft. There is some shower activity with it.
Satellite pictures and observations are also indicating a patch
of fog over the northern half of Lincoln County including the
town of Limon at this time.

There is weak upward vertical velocity progged today into early
evening. It will be a tad drier today with dew points expected to
be in the lower to mid 40s F for the plains and lower foothills.
The precipitable water values are still in the 0.50 to 0.80 range
all day. There is CAPE around, but values are not significant.
High temperatures should maybe get into the lower 70s F over the
plains. Overall, most of the models seem in pretty good agreement
with the chance of showers and storms. Will go with 20-50% pops
for the CWA from late morning to mid evening; highest chances in
the alpine areas. After all, we are in northwesterly flow aloft.
It doesn't look warm and wet enough for any severe storms,
however, even a minimal amount of rainfall could cause some flood
issues on the burn scars.

.LONG TERM...(Wednesday through Monday)
Issued at 238 AM MDT Tue Jun 1 2021

On Wed, the flow aloft will become more northerly.  There may be
just enough moisture and instability for a slight chc of showers and
storms over the higher terrain.  Temps will continue to rebound with
highs near seasonal levels.

For Thu into Fri an upper level high will build into the area.  The
GFS has backed off on the amount of moisture affecting the higher
terrain and now is more like the drier ECMWF.  Thus will only
mention a slight chc of storms over the higher terrain with dry
conditions over the plains. Highs will be even warmer as readings
will be in the 80's both days over nern CO.

Looking ahead to Sat, the upper level high will weaken somewhat with
light WNW flow aloft.  The GFS continues to show a copious amount of
subtropical moisture moving around the remnants of the upper level
high while the ECMWF is drier. At this point, believe the GFS is
excessive with its moisture, thus will keep pops in the 20%-30%
range, with most activity confined to the higher terrain. Highs
will remain in the 80s although the latest ECMWF has readings
rising into the upper 80s to lower 90s over nern CO.

On Sun, both the ECMWF and GFS show an influx of subtropical
moisture.  Thus may see a better chc of showers and storms in the
aftn and evening hours.  Meanwhile, highs will remain above normal
with readings in the 80s across the plains.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1153 AM MDT Tue Jun 1 2021

VFR through tonight. Scattered showers and thunderstorms will pass
near Denver in the 20z-00z time frame. A wind shift or two with
gusts to around 30 knots is possible, and there may be a brief
need for instrument approaches to KDEN.

&&

.HYDROLOGY...
Issued at 238 AM MDT Tue Jun 1 2021

Scattered late morning to early evening showers and thunderstorms
are forecast for the high country, including the burn areas today.
So, there is a limited threat of flash flooding in these
locations today.

The threat of flash flooding will be very low Wednesday through
Friday.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...Gimmestad
SHORT TERM...RJK
LONG TERM....RPK
AVIATION...Gimmestad
HYDROLOGY....RJK/RPK
Hazardous weather outlook, Jun 1, 10:57 AM MDT, 3 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1057 AM MDT Tue Jun 1 2021

COZ030>051-021700-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1057 AM MDT Tue Jun 1 2021

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

There will be a chance of showers and thunderstorms this afternoon
and early evening, mainly over and near the mountains. A few of
the strongest storms could produce brief heavy rain, small hail
and wind gusts to 40 mph. If a stronger storm goes over a new burn
area there would be a threat of flooding, but the chance of this
is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Drier and warmer conditions will return to the region Wednesday
through Friday. There is a slight chance of afternoon thunderstorms
over the high terrain during the afternoon hours but the lower
elevations are expected to stay dry.

The weekend will bring above average highs with temperatures close
to 90 degrees by Saturday with a slight chance of afternoon
showers and storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

Gimmestad/Bowen

In the hours before

Special weather statement, Jun 1, 1:45 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service Denver CO
145 PM MDT Tue Jun 1 2021

COZ042-043-012030-
Central and South Weld County CO-Northeast Weld County CO-
145 PM MDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WELD COUNTY UNTIL 230 PM
MDT...

At 144 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Purcell, or 22 miles northeast of Greeley, moving
southeast at 30 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Kersey, Galeton, Gill, Briggsdale and Barnesville.

LAT...LON 4049 10414 4043 10415 4022 10454 4052 10465
      4058 10460 4074 10440
TIME...MOT...LOC 1944Z 334DEG 28KT 4066 10447

SCHLATTER
Special weather statement, Jun 1, 2:23 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
223 PM MDT Tue Jun 1 2021

COZ043-044-012115-
Central and South Weld County CO-Morgan County CO-
223 PM MDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WELD AND
NORTHWESTERN MORGAN COUNTIES UNTIL 315 PM MDT...

At 222 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Riverside Reservoir, or 27 miles east of Greeley,
moving southeast at 25 mph.

Penny size hail and wind gusts up to 45 mph will be possible with
this storm.

Locations impacted include...
Wiggins, Jackson Reservoir, Orchard, Riverside Reservoir, Weldona and
Goodrich.

LAT...LON 4039 10380 4013 10412 4040 10432 4053 10414
      4053 10413
TIME...MOT...LOC 2022Z 319DEG 24KT 4047 10423

SCHLATTER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:45 PM MDTSpecial Weather StatementBOUWeld45 min
Jun 1, 2:51 PM MDTAreal Flood AdvisoryBOULarimer62 min
Jun 1, 3:09 PM MDTSevere Thunderstorm WarningBOUMorgan36 min
Jun 1, 3:32 PM MDTSpecial Weather StatementBOUMorgan28 min
Jun 1, 4:06 PM MDTSpecial Weather StatementBOUMorgan39 min
Jun 1, 5:19 PM MDTSpecial Weather StatementBOUMorgan26 min
Jun 1, 5:41 PM MDTSpecial Weather StatementBOUMorgan34 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.